Alert archive / Texas / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this winter storm warning at Nov 30, 2009, 4:02 PM CST for 9 counties in Texas. It took effect at Dec 1, 2009, 6:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2009, 4:02 PM CST (22:02 UTC)
- In effect from
- Dec 1, 2009, 6:00 AM CST
- Expired
- Dec 1, 2009, 10:31 AM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KLUB 302202 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 402 PM CST MON NOV 30 2009 ...WINTER STORM TO IMPACT MUCH OF THE SOUTH PLAINS EARLY TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING... A WINTER STORM SYSTEM WILL TRACK JUST SOUTH OF THE REGION FROM TUESDAY THROUGH EARLY WEDNESDAY AND IN THE PROCESS SPREAD ABUNDANT MOISTURE INTO THE REGION. THE ARRIVAL OF COLDER TEMPERATURES WILL RESULT IN THE DEVELOPMENT OF WINTRY PRECIPITATION...WITH SEVERAL INCHES OF SNOW POSSIBLE IN THE WESTERN SOUTH PLAINS. TXZ027-033-034-039-040-011200- /O.UPG.KLUB.WS.A.0002.091201T1200Z-091202T1200Z/ /O.NEW.KLUB.WS.W.0002.091201T1200Z-091202T1200Z/ BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND... PLAINS...DENVER CITY...BROWNFIELD 402 PM CST MON NOV 30 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. ACCUMULATING SNOW IS LIKELY...BEGINNING TUESDAY THROUGHOUT MUCH OF THE WESTERN SOUTH PLAINS BEFORE DIMINISHING IN COVERAGE AND INTENSITY BY EARLY WEDNESDAY MORNING. PRECIPITATION IS EXPECTED TO BEGIN AS A MIXTURE OF RAIN...SLEET AND SNOW EARLY TUESDAY MORNING BEFORE CHANGING OVER TO ALL SNOW. SNOW ACCUMULATIONS UP TO FOUR INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG THE TEXAS AND NEW MEXICO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND SLEET ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. && $$ TXZ028-011200- /O.UPG.KLUB.WS.A.0002.091201T1200Z-091202T1200Z/ /O.NEW.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/ LAMB- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON 402 PM CST MON NOV 30 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY BEGINNING TUESDAY THROUGHOUT MUCH OF THE SOUTH PLAINS BEFORE DIMINISHING IN COVERAGE AND INTENSITY BY EARLY WEDNESDAY MORNING. ALTHOUGH PRECIPITATION WILL BEGIN AS A WINTRY MIX...SNOW IS EXPECTED TO BECOME THE PRIMARY PRECIPITATION TYPE BY TUESDAY EVENING. SNOW ACCUMULATIONS UP TO A FEW INCHES WILL BE POSSIBLE BY EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ021>023-029-030-035-036-041-042-011200- /O.NEW.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/ PARMER-CASTRO-SWISHER-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...PLAINVIEW...FLOYDADA...LOCKNEY...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...TAHOKA...ODONNELL...POST 402 PM CST MON NOV 30 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR A MIXTURE OF SLEET AND SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY BEGINNING TUESDAY THROUGHOUT MUCH OF THE SOUTH PLAINS BEFORE DIMINISHING IN COVERAGE AND INTENSITY BY EARLY WEDNESDAY MORNING. ALTHOUGH PRECIPITATION WILL BEGIN AS A WINTRY MIX...SNOW IS EXPECTED TO BECOME THE PRIMARY PRECIPITATION TYPE BY TUESDAY EVENING. SNOW ACCUMULATIONS UP TO A FEW INCHES WILL BE POSSIBLE BY EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
000 WWUS44 KLUB 011200 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST TUE DEC 1 2009 ...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY MORNING... A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN ACROSS THE SOUTH PLAINS REGION. THIS TYPE OF STORM HAS POTENTIAL FOR NARROW BANDS OF HEAVY SNOW TO DEVELOP...WHILE ALSO SPREADING WARM LAYERS ALOFT THAT WILL CAUSE OTHER AREAS TO EXPERIENCE MAINLY SLEET OR RAIN. WHERE HEAVY SNOW DEVELOPS...ACCUMULATIONS EASILY COULD EXCEED 4 INCHES WITH SNOWFALL RATES GREATER THAN AN INCH PER HOUR. SLEET ALSO COULD ACCUMULATE TO A QUARTER INCH OR MORE IN SOME LOCATIONS. AT THIS TIME FORECASTERS BELIEVE THE GREATEST POTENTIAL FOR ACCUMULATING SNOW AND SLEET WILL BE OVER THE WESTERN...SOUTHERN... AND CENTRAL PORTIONS OF THE SOUTH PLAINS. LIGHTER ACCUMULATIONS ARE STILL POSSIBLE FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...AS WELL AS THE ROLLING PLAINS BY TONIGHT. HAZARDOUS TRAVEL CONDITIONS SHOULD BE EXPECTED INCLUDING SLUSHY OR SNOW COVERED ROADS...ICY SPOTS MAY DEVELOP AS WELL ESPECIALLY OVERNIGHT TONIGHT. THERE IS STILL A RISK FOR A HEAVY SNOW BAND TO EXTEND ACROSS PARTS OF THE AREA NEAR DAYBREAK WEDNESDAY...BUT THE STORM WILL BE MOVING OFF TO THE EAST SHORTLY AFTER. TXZ028-029-035-041-012000- /O.UPG.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ /O.EXA.KLUB.WS.W.0002.091201T1200Z-091202T1200Z/ LAMB-HALE-LUBBOCK-LYNN- INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW... LUBBOCK...SLATON...WOLFFORTH...TAHOKA...ODONNELL 600 AM CST TUE DEC 1 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. SNOW...SLEET...AND RAIN WILL SPREAD OVER THE AREA TODAY. NARROW BANDS OF HEAVIER SNOW AND SLEET ARE EXPECTED TO LEAD TO RAPIDLY ACCUMULATING SNOWFALL IN SOME LOCATIONS. GENERAL SNOWFALL OF 1 TO 4 INCHES IS EXPECTED...WITH GREATER THAN 4 INCH ACCUMULATIONS WITHIN THOSE HEAVIER BANDS. SNOW SHOULD EASE LATER TONIGHT OR EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE LATER TONIGHT. THIS COMBINATION WILL COMPOUND TRAVEL PROBLEMS ACROSS THE AREA. && $$ TXZ027-033-034-039-040-012000- /O.CON.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/ BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY- INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND... PLAINS...DENVER CITY...BROWNFIELD 600 AM CST TUE DEC 1 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... SNOW...SLEET...AND RAIN WILL SPREAD OVER THE AREA TODAY. NARROW BANDS OF HEAVIER SNOW AND SLEET ARE EXPECTED TO LEAD TO RAPIDLY ACCUMULATING SNOWFALL IN SOME LOCATIONS. GENERAL SNOWFALL OF 1 TO 4 INCHES IS EXPECTED...WITH GREATER THAN 4 INCH ACCUMULATIONS WITHIN THOSE HEAVIER BANDS. SNOW SHOULD EASE LATER TONIGHT OR EARLY WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR SLEET ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE LATER TONIGHT. THIS COMBINATION WILL COMPOUND TRAVEL PROBLEMS ACROSS THE AREA. && $$ TXZ024-025-031-037-043-012000- /O.EXA.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/ BRISCOE-HALL-MOTLEY-DICKENS-KENT- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS... TURKEY...MATADOR...ROARING SPRINGS...DICKENS...SPUR...JAYTON 600 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING SNOW AND SLEET..WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. GENERAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...MAINLY LATER TODAY OR TONIGHT. SNOW MAY CONTINUE TO AROUND OR SHORTLY DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ021>023-030-036-042-012000- /O.CON.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ PARMER-CASTRO-SWISHER-FLOYD-CROSBY-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...FLOYDADA...LOCKNEY...CROSBYTON...RALLS...POST 600 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. GENERAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. SNOW MAY CONTINUE TO AROUND OR SHORTLY DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KLUB 011631 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1031 AM CST TUE DEC 1 2009 ...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY MORNING... A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN ACROSS THE SOUTH PLAINS REGION. WARMING TEMPERATURES ALOFT WILL MAKE FOR A VARIETY OF PRECIPITATION TYPES...THOUGH IT WILL LIKELY KEEP MOST OF THE PRECIPITATION IN THE FORM OF SLEET OR RAIN. STILL A FEW AREAS MAY EXPERIENCE SNOW FOR BRIEF PERIODS. THE WARMER TEMPERATURES WILL KEEP SNOW ACCUMULATIONS ON THE LIGHT SIDE...GENERALLY AT OR UNDER AN INCH...WITH 1 TO 3 INCHES OF TOTAL SLEET AND SNOW ACCUMULATION EXPECTED. TXZ027>029-033>035-039>041-020315- /O.CAN.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/ /O.EXA.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1031 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE EXPECTED BY AROUND OR SHORTLY DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SLEET MEANS PERIODS OF SLEET ARE IMMINENT OR OCCURRING. SLEET MAY CAUSE DRIVING TO BECOME EXTREMELY DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ TXZ021>025-030-031-036-037-042-043-020315- /O.CON.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-DICKENS- GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...FLOYDADA... LOCKNEY...MATADOR...ROARING SPRINGS...CROSBYTON...RALLS... DICKENS...SPUR...POST...JAYTON 1031 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE EXPECTED BY AROUND OR SHORTLY DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KLUB 011651 CCA WSWLUB URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LUBBOCK TX 1031 AM CST TUE DEC 1 2009 ...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY MORNING... A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN ACROSS THE SOUTH PLAINS REGION. WARMING TEMPERATURES ALOFT WILL MAKE FOR A VARIETY OF PRECIPITATION TYPES...THOUGH IT WILL LIKELY KEEP MOST OF THE PRECIPITATION IN THE FORM OF SLEET OR RAIN. STILL A FEW AREAS MAY EXPERIENCE SNOW FOR BRIEF PERIODS. THE WARMER TEMPERATURES WILL KEEP SNOW ACCUMULATIONS ON THE LIGHT SIDE...GENERALLY AT OR UNDER AN INCH...WITH 1 TO 3 INCHES OF TOTAL SLEET AND SNOW ACCUMULATION EXPECTED. TXZ027>029-033>035-039>041-020315- /O.CAN.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/ /O.COR.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1031 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SLEET AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE EXPECTED BY AROUND OR SHORTLY AFTER DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SLEET MEANS PERIODS OF SLEET ARE IMMINENT OR OCCURRING. SLEET MAY CAUSE DRIVING TO BECOME EXTREMELY DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING. && $$ TXZ021>025-030-031-036-037-042-043-020315- /O.COR.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-DICKENS- GARZA-KENT- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...FLOYDADA... LOCKNEY...MATADOR...ROARING SPRINGS...CROSBYTON...RALLS... DICKENS...SPUR...POST...JAYTON 1031 AM CST TUE DEC 1 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT. TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE EXPECTED BY AROUND OR SHORTLY AFTER DAYBREAK ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 11:40 AM CST, 4 hours 22 minutes earlier.
Area forecast discussion, Nov 30, 11:40 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1140 AM CST MON NOV 30 2009 .AVIATION... VFR CONDITIONS EXPECTED TO CONTINUE THRU 06Z AT KLBB AND 15Z FOR KCDS...WHEN MVFR CONDITIONS WILL PREVAIL AS THE UPPER LEVEL LOW NEARS THE CWA. PREDOMINATE WARM AIR ADVECTION AND SERLY WINDS ALOFT AHEAD OF THE LOW WILL HELP LOWER CEILINGS. ALSO...THE WAA SHOULD KEEP MOSTLY -RA DURING THE EARLY DAY TOMORROW...THOUGH SOME MIXED PRECIP CAN/T BE RULED OUT. MAY SEE SOME IFR CONDITIONS AFTER 12Z AT KLBB AND TOWARDS THE END OF THE TAF PERIOD FOR KCDS THOUGH WILL LEAVE OUT ATT UNTIL STRONGER CONFIDENCE ARISES. && .PREV DISCUSSION... /ISSUED 950 AM CST MON NOV 30 2009/ UPDATE... GIVEN CURRENT OBS AND SATELLITE TRENDS HAVE BACKED CLOUD COVER SLIGHTLY AS WELL AS LOWER MAX TEMPS A LITTLE...MAIN IN THE SOUTHWEST ZONE WHERE THE CLOUD COVER IS EXPECTED TO BE THE MOST DENSE THROUGHOUT THE DAY. ALSO...GIVEN THE EXPECTED LACK OF MOISTURE HAVE BACKED POPS BACK FOR TODAY AS WELL. PREV DISCUSSION... /ISSUED 527 AM CST MON NOV 30 2009/ AVIATION... VFR CONDITIONS EXPECTED AT KCDS THROUGHOUT THE TAF PERIOD...WITH KLBB GOING BETWEEN VFR...MVFR TO POSSIBLY IFR CONDITIONS. THIS IS DUE TO A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING TOWARDS THE SOUTH PLAINS...CREATING CHANCES FOR PRECIPITATION FROM WEST TO EAST. INITIALLY...RAIN WILL BE THE PRIMARY PRECIPITATION TYPE...HOWEVER IT IS POSSIBLE THAT A TRANSITION TO SLEET AND POSSIBLY SNOW MAY OCCUR AT THE END OF THE TAF PERIOD FOR KLBB. HAVE ONLY -RA AT THIS TIME DUE TO THE UNCERTAINTY IF AT ALL...OF THE TRANSITION PERIOD. WILL AMEND AS NECESSARY. RAIN CHANCES WILL LIKELY INCREASE AT KCDS BEYOND THE TAF PERIOD. ADDITIONALLY...FORECAST MODELS HINTED AT THE POSSIBILITY OF FOG LATER THIS MORNING WITH EMPHASIS AT KLBB. PREV DISCUSSION... /ISSUED 511 AM CST MON NOV 30 2009/ SHORT TERM... MAIN CONCERN FOR THE SHORT TERM FORECAST CONTINUES TO BE PRECIPITATION CHANCES BOTH IN LIQUID AND FROZEN FORM. WATER VAPOR ANALYSIS AT 10Z DISPLAYED THE POTENT UA LOW TO BE ACROSS NW MEXICO...STEADILY PROGRESSING EASTWARD WITH TIME. RADAR ANALYSIS SHOWED LIGHT RAIN ACROSS PORTIONS OF THE HIGHER TERRAIN OF NEW MEXICO NEAR THE TEXAS BORDER AND LIGHT FREEZING RAIN ACROSS THE MOUNTAINOUS REGIONS OF THE UPPER-TRANS PECOS. THUS ALTHOUGH THE BEST UPPER LEVEL DYNAMICS REMAINS WEST OF THE AREA ATTM AND THE FRONT HAS PROGRESSED WELL SE OF THE CWA...DISTURBANCES ALOFT STREAMING FROM THE UPPER LOW AND REMNANTS OF UPPER LEVEL FRONTOGENETICAL LIFT HAVE INDUCED THE AFOREMENTIONED RAIN/FREEZING RAIN ACTIVITY. IT IS POSSIBLE THAT THE PREVIOUSLY MENTIONED MESOSCALE MECHANISMS COULD INDUCE RAIN ACROSS THE FAR SOUTHERN/SOUTHWESTERN SOUTH PLAINS LATER THIS MORNING/AFTERNOON. AS THE SYSTEM PROPAGATES CLOSER TO THE REGION TODAY...UPPER LEVEL LIFTING MECHANISMS WILL INCREASE BY TONIGHT AS A 200 MB 100 KT JET MOVES ACROSS THE WESTERN/SOUTHWESTERN ZONES. ADDITIONALLY...DEWPOINTS/MID-LEVEL MOISTURE...UPPER LEVEL FRONTOGENESIS AND MID TO UPPER LEVEL INSTABILITY WILL INCREASE ACROSS THE AFOREMENTIONED AREAS...LEADING TOWARDS INCREASING CHANCES IN PRECIP. WILL MAINTAIN MENTIONABLE POPS THROUGH EARLY TUESDAY MORNING AS THE SYSTEM DRAWS CLOSER. PRECIP TYPE WILL BE DIFFICULT BEGINNING TONIGHT THROUGH EARLY TUESDAY MORNING...DUE TO THE GRADUAL COOLING OF THE ATMOSPHERIC PROFILE WITH TIME /HENCE PHASE CHANGES WILL OCCUR DURING THIS PROCESS/. MODEL SOUNDING PROFILES INITIALLY EXHIBITED RAIN ACROSS THE SOUTHERN ZONES LATER THIS MORNING/AFTERNOON...WHERE THEREAFTER PROFILES SHOWED PHASE CHANGES OF RAIN TO SLEET WITH THE POSSIBILITY OF SNOW MAINLY ACROSS THE WESTERN AND SOUTHWESTERN ZONES. AREAS OFF THE CAPROCK APPEARS TO MAINTAIN PRECIP IN LIQUID FORM. LONG TERM... UPPER LEVEL LOW PRESSURE SYSTEM HEADING EAST INTO SOUTHWEST TEXAS TUESDAY AND TUESDAY NIGHT SEEMS WELL ESTABLISHED. STILL VARYING MODEL SPEEDS...UNCLEAR WHICH TO FAVOR GIVEN TENDENCY FOR CLOSED LOWS TO MOVE SLOWER YET NEXT TROUGH WANTING TO DIG AGGRESSIVELY INTO NORTH CENTRAL STATES. EITHER WAY IT APPEARS THAT OUR AREA STILL WILL SEE WARM CONVEYOR BELT TUESDAY LEADING TO INCREASING PRECIPITATION THAT SHOULD FAVOR SOUTHERN ZONES. WARM LAYER ALOFT ALSO SHOULD SPREAD NORTH THROUGH CENTRAL AND EASTERN ZONES WHILE COOLING ALOFT NEAR WESTERN BORDER ON TUESDAY SEEMS SUPPORTED. LOW SPINNING EAST EARLY WEDNESDAY INTO CENTRAL TEXAS SHOULD ALLOW COLDER AIR TO DUMP SOUTHWARD. SUCH ISSUES SUGGEST A VARIETY OF PRECIPITATION PHASES WILL BE POSSIBLE DURING THIS EVENT. BEST CHANCES FOR MAINLY FROZEN PHASE SEEM TO BE SOUTHWEST 1/4 OF OUR AREA TUESDAY...WHILE NORTHEASTERN 3/4 OF THE AREA LOOKS TO BE MOSTLY LIQUID THOUGH INSTABILITY WITH COOL AIR ALOFT MIGHT LEAD TO SLEET AT LEAST CENTRAL AREAS. GRADUAL CHANGEOVER TO MAINLY FROZEN MOST OF AREA ACCEPTED FOR TUESDAY NIGHT INTO EARLY WEDNESDAY...WITH LAST TO CONFIDENTLY CHANGE OVER LOWER ELEVATION ROLLING PLAINS. SPEED OF SYSTEM FACTORS INTO PRECIPITATION AMOUNTS...SLOWER EQUALS MORE...THUS HAVE ONLY MODERATE CONFIDENCE IN THIS ELEMENT. BUT OUR CRITERIA FOR HEAVY SNOW IS CERTAINLY WITHIN REACH FOR SUCH A STORM. GIVEN UNCERTAINTY...KNOWN RISK FOR SUCH SYSTEMS TO LEAD TO AT LEAST LOCALLY HEAVY SNOW...AND AS WE ARE NOW WITHIN 24 HOURS OF THE START TIME FOR POSSIBLE HEAVY PRECIPITATION...WE WILL ISSUE A WINTER STORM WATCH FOR SOUTHWESTERN 1/4 OF OUR AREA. CONSIDERED ISSUING A WATCH FOR SOUTH-CENTRAL COUNTIES AS WELL FROM LATE TUESDAY INTO EARLY WEDNESDAY AS DEFORMATION ZONE SETS UP...MORE FOR THE DAY SHIFT TO PONDER. ALSO MAY NEED TO STUDY IF PORTIONS OF THE ROLLING PLAINS COULD BE THREATENED BY EARLY WEDNESDAY BEFORE THE LOW PULLS AWAY. DRY AND COLD SHOULD DOMINATE MUCH OF REMAINING WEEK. TROUGH MENTIONED ABOVE LOOKS NOW TO BRING ANOTHER PUSH OF COLD AIR THURSDAY AS WELL AS A RISK FOR LIGHT UPSLOPE SNOW MAINLY OVER NORTHWESTERN ZONES. THIS WAS A NEW ADDITION TO THE FORECAST. GRADUALLY DEVELOPING WESTERLY FLOW ALOFT WILL SUPPORT WARMING LATE FRIDAY OR SATURDAY BEFORE ANOTHER SURGE OF COOLER AIR SUNDAY. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 28 37 25 42 18 / 30 40 30 10 10 TULIA 30 38 27 43 21 / 30 40 40 20 10 PLAINVIEW 28 38 27 45 21 / 30 50 60 20 10 LEVELLAND 26 36 26 45 20 / 50 70 60 20 10 LUBBOCK 27 37 29 45 22 / 40 60 60 30 10 DENVER CITY 27 35 27 43 20 / 60 70 60 20 0 BROWNFIELD 29 35 27 43 22 / 50 70 60 20 10 CHILDRESS 32 42 33 48 26 / 10 60 60 30 10 SPUR 33 39 32 45 25 / 30 70 60 30 10 ASPERMONT 34 41 34 46 27 / 30 70 60 30 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING ZONES: TXZ027-028-033-034-039-040. && 40/93/99
Hazardous weather outlook, Nov 30, 8:42 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 842 AM CST MON NOV 30 2009 TXZ021>044-011200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 842 AM CST MON NOV 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WILL TRACK JUST SOUTH OF THE AREA TUESDAY THROUGH EARLY WEDNESDAY THREATENING PARTS OF THE REGION WITH HEAVY SNOW AND SLEET. THROUGH EARLY WEDNESDAY...SNOW ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE FOR MOST AREAS ON THE CAPROCK...AND PARTS OF THE ROLLING PLAINS. HEAVIER SNOW ACCUMULATIONS GREATER THAN FOUR INCHES WILL BE POSSIBLE AS WELL...ESPECIALLY OVER THE WESTERN AND SOUTHWESTERN SOUTH PLAINS. A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WESTERN AND SOUTHWESTERN SOUTH PLAINS TUESDAY AND TUESDAY NIGHT. EMERGENCY PERSONNEL AND OTHER PLANNERS SHOULD PREPARE FOR POSSIBLE WINTER WEATHER IMPACTS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 5:43 AM CST | Winter Storm Watch | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 10 hr |
| Nov 30, 4:02 PM CST | Winter Weather Advisory | LUB | Bailey, Briscoe, Castro, Cochran, Crosby, Dickens and 14 more | 38 hr |
Nearby
Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.